Alert archive / Nevada / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 16, NWS Reno, NV

July 4, 2013Douglas County, Nevada; Alpine County, California

NWS Reno, NV issued this severe thunderstorm warning at Jul 4, 2013, 12:38 PM PDT for Douglas County, Nevada; Alpine County, California. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2013, 12:38 PM PDT (19:38 UTC)
Expired
Jul 4, 2013, 1:15 PM PDT
In force
37 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Alpine County, CA, Douglas County, NV

The radar

The Reno radar (KRGX), 94 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 12:52 PM PDTHAIL 14 S Gardnerville, NVTRAINED STORM SPOTTER REPORTED 1 INCH HAIL AND VERY HEAVY RAINFALL.
Jul 4, 12:55 PM PDTHAIL 13 S Gardnerville, NVTRAINED WEATHER SPOTTER REPORTED HEAVY RAIN AND 1 INCH HAIL.
Jul 4, 12:57 PM PDTHAIL 0.885 S Gardnerville, NVTRAINED WEATHER SPOTTER REPORTED NICKEL SIZED HAIL ALONG WITH HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 7.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-362 J/kg
Mixed-layer LCL
2124 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WUUS55 KREV 041938
SVRREV
CAC003-NVC005-042015-
/O.NEW.KREV.SV.W.0016.130704T1938Z-130704T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
1238 PM PDT THU JUL 4 2013

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ALPINE COUNTY IN CENTRAL CALIFORNIA...
  CENTRAL DOUGLAS COUNTY IN WESTERN NEVADA...
  THIS INCLUDES THE CITY OF GARDNERVILLE...

* UNTIL 115 PM PDT

* AT 1234 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  NORTH OF WOODFORDS...OR 8 MILES SOUTHWEST OF GARDNERVILLE...AND
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS AFFECTED INCLUDE...GARDNERVILLE AND WOODFORDS.

THIS STORM HAS DEVELOPED VERY QUICKLY...AND WILL PRODUCE A BURST OF
HIGH WINDS. AREAS OF BLOWING DUST MAY RAPIDLY REDUCE VISIBILITIES TO
BELOW ONE MILE. SEEK SAFE SHELTER...AND STAY AWAY FROM WINDOWS.

LAT...LON 3905 11956 3885 11944 3877 11982 3888 11988
TIME...MOT...LOC 1938Z 245DEG 16KT 3884 11978

$$
CS
2 follow-up statements
577 
WWUS55 KREV 041953
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1253 PM PDT THU JUL 4 2013

CAC003-042003-
/O.CAN.KREV.SV.W.0016.000000T0000Z-130704T2015Z/
ALPINE CA-
1253 PM PDT THU JUL 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ALPINE COUNTY IS
CANCELLED...

THE STORM HAS MOVE OUT OF THE COUNTY.

LAT...LON 3890 11983 3905 11956 3885 11944 3880 11969
TIME...MOT...LOC 1953Z 245DEG 16KT 3887 11970

$$

NVC005-042015-
/O.CON.KREV.SV.W.0016.000000T0000Z-130704T2015Z/
DOUGLAS NV-
1253 PM PDT THU JUL 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM PDT
FOR CENTRAL DOUGLAS COUNTY...

AT 1251 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GARDNERVILLE 
RANCH...OR 5 MILES SOUTH OF GARDNERVILLE...MOVING NORTHEAST AT 20 
MPH. 

* LOCATIONS AFFECTED INCLUDE...MINDEN...GARDNERVILLE...GARDNERVILLE 
RANCH...HIGHWAY 395 SOUTHEAST OF MINDEN.

THIS STORM HAS DEVELOPED VERY QUICKLY...AND WILL PRODUCE A BURST OF
HIGH WINDS. AREAS OF BLOWING DUST MAY RAPIDLY REDUCE VISIBILITIES
BELOW ONE MILE. SEEK SAFE SHELTER...AND STAY AWAY FROM WINDOWS.

LAT...LON 3890 11983 3905 11956 3885 11944 3880 11969
TIME...MOT...LOC 1953Z 245DEG 16KT 3887 11970

$$
CS
149 
WWUS55 KREV 042007
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
107 PM PDT THU JUL 4 2013

NVC005-042016-
/O.EXP.KREV.SV.W.0016.000000T0000Z-130704T2015Z/
DOUGLAS NV-
107 PM PDT THU JUL 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DOUGLAS COUNTY WILL
EXPIRE AT 115 PM PDT...

THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 115 
PM MAINLY EAST OF HIGHWAY 395...CAPABLE OF PRODUCING GUSTY 
WINDS...DEADLY LIGHTNING...AND BRIEF HEAVY RAINS.

WE HAVE RECEIVED NUMEROUS REPORTS OF NICKEL TO QUARTER SIZE HAIL 
WITH THIS STORM EARLIER IN THE GARDNERVILLE AREA. IF YOU HAVE 
PICTURES OF THE HAIL, PLEASE POST THEM TO OUR FACEBOOK PAGE.

LAT...LON 3890 11983 3905 11956 3885 11944 3880 11969
TIME...MOT...LOC 2006Z 245DEG 16KT 3889 11963

$$
CS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:01 AM PDT, 9 hours 37 minutes earlier.

Area forecast discussion, Jul 4, 3:01 AM PDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
301 AM PDT THU JUL 4 2013

CORRECTED WORD WRAP IN LONG TERM DISCUSSION

.SYNOPSIS...
LOW PRESSURE MOVING ACROSS THE NORTHWEST US COMBINED WITH ABUNDANT
MOISTURE WILL PRODUCE THUNDERSTORMS WITH LOCALLY HEAVY RAIN,
STRONG GUSTY WINDS, HAIL AND FREQUENT LIGHTNING TODAY. ACTIVITY
WILL DIMINISH DURING THE EVENING. THUNDERSTORM CHANCES WILL
DECREASE FRIDAY AND THROUGH THE REMAINDER OF THE WEEKEND, AND BE
LIMITED MAINLY TO WEST CENTRAL NEVADA AND MONO COUNTY.
&&

.SHORT TERM...
IMPRESSIVE CLUSTER OF THUNDERSTORMS WHICH PRODUCED WELL OVER 1000
LIGHTNING STRIKES OVER CENTRAL WASHOE AND WESTERN PERSHING COUNTY
YESTERDAY EVENING HAS FINALLY WOUND DOWN, WITH THE RESIDUAL
MESOSCALE CONVECTIVE VORTEX MOVING ACROSS SOUTHERN HUMBOLDT
COUNTY. THE SUBSIDENCE IN THE WAKE OF THIS QUICKLY DEPARTING VORTEX
WILL CONTINUE THROUGH THE EARLY MORNING BUT THE AIR MASS WILL BE
ABLE TO RELOAD EARLIER IN THE DAY WITH THE FIRST CELLS POSSIBLY
FIRING UP BEFORE NOON NEAR THE SIERRA.

WITH THE TROUGH REACHING THE WEST COAST THIS AFTERNOON, SOUTHWEST
FLOW WILL INCREASE, RESULTING IN FASTER CELL MOTIONS COMPARED TO
YESTERDAY. HOWEVER, WITH PLENTY OF MOISTURE AND INSTABILITY IN
PLACE, THE POTENTIAL FOR STRONG OR LOCALLY SEVERE STORMS WILL
INCREASE WITH SIGNIFICANT UPDRAFTS PRODUCING HAIL AND CONVECTIVE
WIND GUSTS. HEAVY RAINFALL WILL STILL REMAIN A CONCERN AS LOW
LEVEL CONVERGENCE INCREASES, ESPECIALLY IN AREAS WHERE CELLS COULD
REDEVELOP AND MOVE ACROSS THE SAME AREA FOR AN HOUR OR TWO WITH
LITTLE VARIATION IN WIND DIRECTION ALOFT. OUTFLOW BOUNDARY
INTERACTIONS WILL TRIGGER ADDITIONAL STORM DEVELOPMENT DURING THE
EARLIER STAGES OF THE EVENT, WITH A PROBABLE EVOLUTION INTO A MORE
ORGANIZED THUNDERSTORM CLUSTER WITH A LARGER GUST FRONT PUSHING
EAST ACROSS THE WEST CENTRAL NV BASIN LATER IN THE AFTERNOON.

THE LOSS OF UPPER LEVEL FORCING AND DAYTIME HEATING WILL LEAD TO A
QUICKER WEAKENING TREND OF THUNDERSTORMS THIS EVENING ESPECIALLY
WEST OF HIGHWAY 95, WITH ONLY A FEW LINGERING CELLS MAINLY EAST OF
HIGHWAY 95 AFTER SUNSET. SYNOPTIC WINDS WITH THE TROUGH PASSAGE
ARE NOT VERY STRONG, MAINLY 10-15 MPH BUT THEY SHOULD GRADUALLY
DECREASE NEAR OR SHORTLY AFTER 10 PM AROUND THE RENO-CARSON CITY
VICINITY. IN THE TAHOE BASIN, WINDS SHOULD DIMINISH TO LESS THAN
10 MPH BY 8 PM. THIS WIND OUTLOOK WOULD ASSUME THAT ROGUE
THUNDERSTORMS DID NOT PERSIST LONGER THAN EXPECTED NEAR THESE
AREAS.

FOR FRIDAY, WEAK BAGGY TROUGH REMAINS NEAR THE WEST COAST WITH
SOUTHWEST FLOW CONTINUING ACROSS THE SIERRA. AFTER THE
THUNDERSTORM ACTIVITY OF TODAY, RESIDUAL LOW LEVEL MOISTURE WILL
PROBABLY LEAD TO SOME AFTERNOON CUMULUS DEVELOPMENT OVER MOST OF
THE REGION. INSTABILITY IS NOT AS IMPRESSIVE AND UPPER LEVEL LAPSE
RATES WITH DRIER AIR ALOFT WILL LIMIT THUNDERSTORM POTENTIAL, BUT
A FEW CELLS COULD STILL FORM NEAR SOME OF THE TYPICAL CONVERGENCE
ZONES SUCH AS NORTHERN LASSEN-NORTHWEST WASHOE, AND ALSO FROM WEST
CENTRAL NV SOUTH TO MINERAL-MONO COUNTIES. ANY STORMS THAT DEVELOP
WILL MORE LIKELY BE PULSE TYPE WITH BRIEF HEAVY RAIN AND POSSIBLE
SMALL HAIL BUT NOT AS INTENSE OR PERSISTENT COMPARED TO TODAY. A
MODERATE ZEPHYR TYPE BREEZE IS EXPECTED ACROSS MUCH OF WESTERN NV
DURING THE AFTERNOON AND EVENING WITH GUSTS NEAR 30 MPH.

BY SATURDAY, DRYING TREND WILL CONTINUE WITH THE THREAT OF
ISOLATED THUNDER PUSHING FARTHER EAST, MAINLY EAST OF HIGHWAY 95.
THE LATE DAY ZEPHYR BREEZE IN WESTERN NV IS LIKELY TO BE A LITTLE
WEAKER COMPARED TO FRIDAY.

TRIPLE DIGIT TEMPERATURES WILL BE SPARSE TODAY, MAINLY LIMITED TO
THE WARMER VALLEYS OF WEST CENTRAL NV. FOR THE REMAINDER OF THE
HOLIDAY WEEKEND, HIGHS WILL GENERALLY RANGE FROM THE MID TO UPPER
90S IN WESTERN NV AND LOWER TO MID 80S IN THE SIERRA VALLEYS. THE
LARGER CONTRAST FROM THE RECENT HEAT WAVE WILL BE FELT AT NIGHT, AS
EVENINGS COOL OFF QUICKER AND MIN TEMPS DROP CLOSER TO MORE TYPICAL
VALUES OF UPPER 50S TO MID 60S IN LOWER ELEVATIONS, AND 40S IN THE
SIERRA VALLEYS. MJD

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
THE LONG TERM FORECAST REMAINS ON TRACK WITH HIGH PRESSURE OVER THE
GREAT BASIN THROUGH MIDWEEK. WEAK INSTABILITY LINGERS OVER CENTRAL
NEVADA MONDAY, ENOUGH THAT AN ISOLATED STORM CAN NOT BE RULED OUT
FOR THE MONO/MINERAL CONVERGENCE ZONE AND ACROSS FAR EASTERN
CHURCHILL AND PERSHING COUNTIES. ON TUE-WED THE RIDGE DEVELOPS
SLIGHTLY WITH A NEW AXIS OVER THE GREAT BASIN. THIS SHOULD PROVIDE A
DRY STABLE SOUTHWEST FLOW ACROSS THE SIERRA AND WESTERN NV WITH A
WEAK ZEPHYR FOR THE SIERRA FRONT EACH AFTERNOON. ALSO EXPECT
SLIGHTLY WARMER TEMPERATURES TUE-WED WITH HIGHS FOR THE WARMER
LOCATIONS IN THE WESTERN NEVADA DESERT EXCEEDING 100 DEGREES.
WEDNESDAY A WEAK LOW-PRESSURE SYSTEM APPROACHES THE CALIFORNIA
COAST. THIS COULD TURN THE MID-LEVEL FLOW MORE SOUTHERLY AND
POSSIBLY BRING AN INCREASE OF WIND AND INSTABILITY BY THE END OF THE
WEEK. JCM
&&

.AVIATION...
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING MAINLY OVER THE
SIERRA. BY 1300 THE THREAT FOR SCATTERED THUNDERSTORMS SPREADS
FROM THE SIERRA TO NORTHEAST CALIFORNIA AND ALL OF WESTERN NEVADA.
SOME STORMS WILL PRODUCE STRONG ERRATIC OUTFLOW GUSTS AS WELL AS
HAIL AND HEAVY RAIN. GUSTY WINDS COULD CREATE REDUCTIONS TO VSBY
OVER THE BASIN AND RANGE DUE TO BLOWING DUST. LOCALLY HEAVY RAIN
WILL RESULT IN LOWERED CIGS AND VSBYS WITH IFR VSBYS POSSIBLE.
CONVECTIVE TURBULENCE AND LIGHTNING WILL ALSO BE A DANGER TO
AIRCRAFT NEAR THUNDERSTORMS TODAY. JCM
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Jul 4, 6:11 AM PDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
611 AM PDT THU JUL 4 2013

CAZ070>073-NVZ001>005-050500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
611 AM PDT THU JUL 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST COMBINED WITH
ABUNDANT MOISTURE AND INSTABILITY WILL PRODUCE THUNDERSTORMS THIS
AFTERNOON. THE PRIMARY THREAT WITH THESE FASTER MOVING
THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN, STRONG GUSTY WINDS, HAIL
AND FREQUENT LIGHTNING. THE GUSTY OUTFLOW WINDS COULD PRODUCE
BLOWING DUST ACROSS THE BASIN AND RANGE OF WESTERN NEVADA.
THUNDERSTORM ACTIVITY WILL DIMINISH DURING THE EVENING.

ABOVE AVERAGE TEMPERATURES WILL CONTINUE TODAY...BUT BE COOLER
THAN PREVIOUS DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES WILL CONTINUE TO COOL A BIT FOR FRIDAY AND SATURDAY
BUT STILL REMAIN A LITTLE ABOVE AVERAGE.

THUNDERSTORMS CHANCES WILL DECREASE BY FRIDAY THROUGH THE REMINDER
OF THE WEEKEND AND BE LIMITED MAINLY TO WEST CENTRAL NEVADA AND
MONO COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV  (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 4, 8:49 AM PDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
849 AM PDT THU JUL 4 2013

CAZ071-072-041745-
GREATER LAKE TAHOE AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA
COUNTIES-
849 AM PDT THU JUL 4 2013

...THUNDERSTORMS APPROACHING LASSEN AND PLUMAS COUNTIES...

AT 845 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
THUNDERSTORMS OVER THE NORTHERN SACRAMENTO VALLEY...MOVING NORTHEAST
AT 15 TO 20 MPH. THESE STORMS WILL MOVE INTO LASSEN AND PLUMAS
COUNTIES BY 930 AM.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL HAIL...AND GUSTY WINDS
TO 40 MPH...WILL OCCUR WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...BIEBER...DOYLE...SUSANVILLE...EAGLE
  LAKE...FREDONYER PASS...HERLONG AND HONEY LAKE.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS.

&&

LAT...LON 4117 12135 4120 12008 3943 12004 3945 12042
      3960 12047 3967 12059 4113 12136
TIME...MOT...LOC 1545Z 223DEG 27KT 4025 12153

BRONG
Special weather statement, Jul 4, 12:23 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1223 PM PDT THU JUL 4 2013

CAZ072-NVZ002-003-041945-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
1223 PM PDT THU JUL 4 2013

...STRONG THUNDERSTORM DEVELOPING NEAR FREEL PEAK...

AT 1221 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF WOODFORDS...OR 10
MILES NORTHWEST OF MARKLEEVILLE...AND MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL IMPACT AREAS BETWEEN MINDEN AND MARKLEEVILLE THROUGH
1 PM PDT.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...GARDNERVILLE...GARDNERVILLE RANCH...
  MINDEN...HOPE VALLEY...INDIAN CREEK RESERVOIR AND PAYNESVILLE.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR
THUNDERSTORMS.

&&

LAT...LON 3902 11966 3882 11954 3870 11992 3887 12002
TIME...MOT...LOC 1922Z 245DEG 14KT 3882 11987

CS
Special weather statement, Jul 4, 12:33 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1233 PM PDT THU JUL 4 2013

NVZ005-042015-
NORTHERN WASHOE COUNTY-
1233 PM PDT THU JUL 4 2013

...STRONG STORMS NEAR HIGH ROCK CANYON WILDERNESS...

AT 1230 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 32 MILES EAST OF EAGLEVILLE...OR 33
MILES EAST OF CEDARVILLE...AND MOVING NORTHEAST AT 20 MPH. THIS
STORM WILL IMPACT AREAS BETWEEN CATNIP AND MAHOGANY MOUNTAINS
THROUGH 1 PM PDT.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN...NICKEL SIZE HAIL...AND
STRONG GUSTY WINDS TO 55 MPH...WILL OCCUR WITH THIS STORM. AREAS OF
BLOWING DUST ARE ALSO LIKELY.

* LOCATIONS AFFECTED INCLUDE...BADGER MOUNTAIN.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR
THUNDERSTORMS.

&&

LAT...LON 4169 11933 4167 11931 4145 11931 4134 11956
      4149 11969
TIME...MOT...LOC 1933Z 237DEG 16KT 4147 11952

CS

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 5:22 PM PDTSpecial Weather StatementREV38 min
Jul 3, 5:59 PM PDTSpecial Weather StatementREV31 min
Jul 3, 6:33 PM PDTFlash Flood WarningREVLyon3 hr
Jul 3, 6:43 PM PDTSpecial Weather StatementREVWashoe62 min
Jul 3, 7:15 PM PDTSevere Thunderstorm WarningREVWashoe45 min
Jul 3, 7:36 PM PDTSpecial Weather StatementREVStorey24 min
Jul 3, 7:59 PM PDTFlash Flood WarningREVWashoe3 hr
Jul 3, 8:34 PM PDTSpecial Weather StatementREVPershing56 min
Jul 4, 12:23 PM PDTSpecial Weather StatementREVDouglas22 min
Jul 4, 12:33 PM PDTSpecial Weather StatementREV42 min
Jul 4, 1:15 PM PDTSpecial Weather StatementREVMineral60 min
Jul 4, 1:37 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon, Mineral23 min
Jul 4, 1:43 PM PDTSpecial Weather StatementREVDouglas, Lyon47 min
Jul 4, 1:52 PM PDTSevere Thunderstorm WarningREVWashoe38 min
Jul 4, 1:59 PM PDTSpecial Weather StatementREVWashoe46 min
Jul 4, 2:15 PM PDTSevere Thunderstorm WarningREVLyon, Mineral45 min
Jul 4, 2:25 PM PDTSevere Thunderstorm WarningREVWashoe50 min
Jul 4, 2:49 PM PDTSpecial Weather StatementREVStorey56 min
Jul 4, 2:50 PM PDTSevere Thunderstorm WarningREVLyon25 min
Jul 4, 2:54 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon36 min
Jul 4, 3:21 PM PDTSpecial Weather StatementREVStorey54 min
Jul 4, 3:24 PM PDTSpecial Weather StatementREVMineral66 min
Jul 4, 3:24 PM PDTSevere Thunderstorm WarningREVChurchill, Lyon, Storey, Washoe51 min
Jul 4, 3:34 PM PDTSpecial Weather StatementREVWashoe41 min
Jul 4, 3:36 PM PDTSevere Thunderstorm WarningREVMineral24 min
Jul 4, 3:49 PM PDTSpecial Weather StatementREVLyon41 min
Jul 4, 4:02 PM PDTSpecial Weather StatementREV43 min
Jul 4, 4:09 PM PDTSevere Thunderstorm WarningREVChurchill, Lyon, Washoe51 min
Jul 4, 4:21 PM PDTBlowing Dust AdvisoryREVChurchill, Lyon, Pershing, Washoe3 hr
Jul 4, 4:39 PM PDTSevere Thunderstorm WarningREVWashoe51 min
Jul 3, 5:47 PM PDTFlash Flood WarningREVEl Dorado, Placer3 hr
Jul 3, 6:22 PM PDTSpecial Weather StatementREVPlumas53 min
Jul 3, 6:35 PM PDTSevere Thunderstorm WarningREVSierra40 min
Jul 3, 7:37 PM PDTSpecial Weather StatementREVSierra38 min
Jul 3, 7:46 PM PDTFlash Flood WarningREVPlumas, Sierra3 hr
Jul 4, 8:49 AM PDTSpecial Weather StatementREVLassen116 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2013Severe Thunderstorm Warnings in California, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.